This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Doing some research for my girlfriend. She was loosely diagnosed as having GAD possibly with mild bouts of Depression. She was prescribed Paxil 40mg, and had been taking it for about 1.5 years. She has done very well with the Paxil. She was certainly functioning before the medication, and the medication has only helped her to become more centered, grounded and effective day to day.
She went to the Doctor for a checkup and to get a refill for the Paxil.....NOT to complain about problems with the Paxil. The only thing that was discussed was a little weight gain, about 20 pounds in 1 year. This issue was not presented as a complaint and is not necessarily problematic as her weight now hovers around 145-150 pounds, and a year ago when she was 20 pounds less, she was experiencing more anxiety which made her stomache upset and diminished her appetite. The Doctor changed her to the Effexor XR 150mg with little explaination. Doctor stated if she had a bad time with Effexor XR that she could change back to Paxil.
Having read some of the postings here, it seems like there is a general "if it isn't broke don't fix it" theme. I have also read what appears to be a greater problem with withdrawel from the Effexor than from Paxil. She did tell me that she had read an article about Paxil and Zoloft that said they were possibly being recalled, so we thought that might have something to do with the change, though this was not addressed by her Doctor. She has been doing very well and we want to maintain that. If this is a positive change in medication, so be it. If it is just tinkering, we'd like to know if there is any benefit or problem associated with the change.
Additionally she is prescribed her medication by her GP, and she sees a therapist weekly for her therapy (which she loves).
Is this the right combination or should she be seing a Psychiatrist for the Medication and her psychotherapist for the therapy?
Was their some recall on Paxil that could explain the sudden change in medication?
How do you feel about Paxil Vs. Effexor XR, and about changing medications without a dire need to do so?
There is no recall of Paxil but there has been a restriction so it is not given to children. I don't see any advantage to making a change..effexor has its own idiosyncratic effect, sometimes making the person too "hyper", which in this case, wouldn't be what she wants. If you have any doubts, get a consultation with a psychiatrist psychopharmacologist and continue the therapy with her current therapist.
Changing from one medicine that has been doing its job well to another whose suitability is uncertain may be dangerous. Firstly, Effexor may not work or inferior to Praxil in your girlfriend. Secondly, during the transition period, the blood levels of of both drugs are at some stage inadequate and overlapping. Thirdly, the optimal dosage of Effexor is yet to be experimented on your girlfriend. Fourthly, if Effexor fails, reinstitution of Praxil may not work. Sixthly, during the change the mental state of your girlfriend will most likely be unstable. Of course, there are other possibilities. There may be a less likely chance that Effexor is eventually superior to Praxil in a particular individual.
I would like to know if anyone is experiencing or has experienced Paxil CR withdrawl (withdrawal)? I have only been on paxil cr for about 8 months, at a dose of 12.5 mg, lowest dose possible & I am bipolar as well, paxil cr was making me MORE depressed to where i couldn't leave the house and i had bad night sweats and nightmares with it, but the worst part is, I began withdrawling from paxil cr about 8 days ago & I am experiencing MAJOR VERTIGO, DIZZINESS, feel like the room is always spinning, I am nauseated, vomiting, have nonstop diahrea, sweating, chills, headaches, swooshing in my ears, it just feels like my equilibrium is totally off & I almost chalked it up to my bad sinus probs or from withdrawl (withdrawal) of neurontin, which i slowly did with my psych doc over the period of a month,and while that could only add to my withdrawl (withdrawal) problems, I still hear all the horror stories of the 'PAXIL HELL', is this what I honestly have to endure? And for how long? has anyone had vertigo, dizziness, etc. feel like you can hardly handle another day of these damn side effects of withdrawl (withdrawal) any longer? I am at my wits end & would've posted for the doc, except I feel their is strength only in numbers of those of us suffering from these meds, starting or stopping them and they swear we don't experience any of these things if it hasn't been properly documented. So I depend on my peers like you forum contributors to help me. thanks! I'd be so grateful.
I was diagnosed with GAD about 3 years ago. My doctor prescribed Zoloft to me and I took one pill. Within 6 hours of taking the pill I had just about every side effect that it mentions. I was then prescribed Paxil. I took half a pill to start, and eventually made it up to 20mg a day. I had clenching teeth, dry mouth and my yawning felt odd, but it was better than the Zoloft so I stayed with it. I have been on Paxil for 1 year now and I have gained 50lbs. I am very disappointed about the weight gain and asked the doctor what he could do for me. He prescribed Effexor XR and I am scared to try it because of the problems I had with Zoloft. What should I do? Should I stay with Paxil and not worry about the weight gain?
I have recently stopped taking Paxil CR, I have felt woozy, light headed, dizzy mood swings coming back. Didn't consult doctor about stopping medication. Will probably start taking Paxil CR again. Has anyone any information regarding taking Paxil CR while pregnant or trying to become pregnant, is there dangers to the unborn baby ?
PLEASE HELP ME. I HAVE BEEN TAKING PAXIL CR FOR ABOUT THREE MONTHS NOW, AND I FEEL NO DIFFERENT. I DO NOT THINK THAT IT IS WORKING FOR ME. BEFORE PAXIL I WAS TAKING ZOLOFT, BUT I STOPPED BECAUSE OF THE AWFUL SIDE EFFECTS. SHOULD I STOP TAKING PAXIL CR AND BEGIN TAKING EFFEXOR? IF SO, WHAT WILL MY SIDE EFFECTS BE OF SUDDENLY SWITCHING MEDICATIONS? AND WHAT ARE THE CHANCES THAT EFFEXOR WILL WORK FOR ME AFTER BOTH ZOLOFT AND PAXIL FAILED?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.